Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 137, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 28, 2012, 8:24 PM CDT for 4 counties in Texas. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2012, 8:24 PM CDT (01:24 UTC)
- Expired
- May 28, 2012, 9:30 PM CDT
- In force
- 66 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Cooke County, TX, Jack County, TX, Montague County, TX, Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 125 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 8:35 PM CDT | TSTM WND DMG | 1 Nw Montague, TX | ROOF DAMAGE TO A BUILDING IN MONTAGUE |
| May 28, 8:55 PM CDT | TSTM WND DMG 60 | Alvord, TX | PART OF THE ROOF OF THE LIBRARY IN ALVORD WAS BLOWN OFF BY STRONG THUNDERSTORM WINDS. THE BUILDING WAS AN OLD HISTORIC BRICK BUILDING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 3:48 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1125 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1953 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
107
WUUS54 KFWD 290124
SVRFWD
TXC097-237-337-497-290230-
/O.NEW.KFWD.SV.W.0137.120529T0124Z-120529T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
824 PM CDT MON MAY 28 2012
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN COOKE COUNTY IN NORTH CENTRAL TEXAS...
NORTHEASTERN JACK COUNTY IN NORTH CENTRAL TEXAS...
MONTAGUE COUNTY IN NORTH CENTRAL TEXAS...
NORTHERN WISE COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 930 PM CDT
* AT 824 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 4 MILES SOUTHWEST OF NOCONA TO BOWIE TO 18 MILES WEST OF
CHICO...MOVING EAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
FORESTBURG AND ST. JO AROUND 850 PM...
CHICO AND ALVORD AROUND 855 PM...
BRIDGEPORT AROUND 900 PM...
MUENSTER AROUND 905 PM...
DECATUR AROUND 915 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3389 9717 3384 9716 3382 9720 3378 9719
3323 9750 3314 9791 3325 9791 3339 9825
3347 9810 3348 9799 3354 9799 3385 9783
3390 9745 3384 9745 3383 9737 3388 9734
3387 9726 3392 9722
TIME...MOT...LOC 0124Z 283DEG 30KT 3375 9776 3353 9785
3336 9809
$$2 follow-up statements
074
WWUS54 KFWD 290144
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
844 PM CDT MON MAY 28 2012
TXC097-237-337-497-290230-
/O.CON.KFWD.SV.W.0137.000000T0000Z-120529T0230Z/
JACK TX-MONTAGUE TX-WISE TX-COOKE TX-
844 PM CDT MON MAY 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR WESTERN COOKE...NORTHERN WISE...SOUTHEASTERN MONTAGUE AND
NORTHEASTERN JACK COUNTIES...
AT 844 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 3 MILES WEST OF ST. JO TO 7 MILES
SOUTHWEST OF FORESTBURG TO 6 MILES WEST OF CHICO...MOVING EAST AT 35
MPH. WE HAVE RECEIVED REPORTS OF NUMEROUS TREES DOWN IN AND NEAR
BOWIE.
SEVERE THUNDERSTORMS WILL BE NEAR...
FORESTBURG...ST. JO AND RUNAWAY BAY AROUND 850 PM CDT...
LAKE BRIDGEPORT...CHICO AND ALVORD AROUND 855 PM CDT...
BRIDGEPORT AROUND 900 PM CDT...
MUENSTER AROUND 905 PM CDT...
DECATUR AROUND 915 PM CDT...
LAT...LON 3389 9717 3384 9716 3382 9720 3378 9719
3323 9750 3314 9791 3325 9791 3339 9825
3347 9810 3348 9799 3354 9799 3376 9773
3390 9745 3384 9745 3383 9737 3388 9734
3387 9726 3392 9722
TIME...MOT...LOC 0144Z 283DEG 30KT 3371 9756 3349 9766
3332 9790
$$769
WWUS54 KFWD 290224
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
924 PM CDT MON MAY 28 2012
TXC097-237-337-497-290234-
/O.EXP.KFWD.SV.W.0137.000000T0000Z-120529T0230Z/
JACK TX-MONTAGUE TX-WISE TX-COOKE TX-
924 PM CDT MON MAY 28 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN COOKE...NORTHERN
WISE...SOUTHEASTERN MONTAGUE AND NORTHEASTERN JACK COUNTIES EXPIRES
AT 930 PM CDT...
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
LAT...LON 3389 9717 3384 9716 3382 9720 3378 9719
3323 9750 3314 9791 3325 9791 3339 9825
3347 9810 3348 9799 3354 9799 3376 9773
3390 9745 3384 9745 3383 9737 3388 9734
3387 9726 3392 9722
TIME...MOT...LOC 0224Z 283DEG 30KT 3363 9717 3341 9727
3324 9751
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 8:04 PM CDT, 20 minutes earlier.
Area forecast discussion, May 28, 8:04 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 804 PM CDT MON MAY 28 2012 .UPDATE... EXPANDED THE SEVERE WATCH SOUTHEASTWARD A ROW OR TWO OF COUNTIES AFTER COORDINATION WITH SPC AND SURROUNDING OFFICES. CONVECTION HAS INDEED ORGANIZED INTO A LINE AND WILL CONTINUE TO PROPAGATE SOUTHEAST THROUGH THE NEXT FEW HOURS WITH THE MAIN THREAT BEING STRONG WINDS. OVERALL INTENSITY OF THE SYSTEM SHOULD DIMINISH GIVEN THE DECREASING INSTABILITY WITH LOSS OF HEATING...INCREASING CIN ACROSS THE CENTRAL AND EASTERN ZONES...AND MARGINAL DEEP LAYER SHEAR AVAILABLE. TR.92 && .AVIATION... /00Z TAFS/ CONCERNS...THUNDERSTORMS...MVFR CIGS AT WACO. THUNDERSTORMS... SEVERE CONVECTION DEVELOPED NEAR SURFACE BOUNDARY NORTHWEST OF FWD CWA. ALTHOUGH STORMS INITIALLY HAD AN EASTWARD TRAJECTORY...CELLS HAVE ALREADY BEGUN TURNING RIGHT TOWARD MOIST INFLOW. MEAN FLOW WOULD SUGGEST SOUTHEASTWARD PROGRESSION AWAY FROM THE BOUNDARY WILL CONTINUE THE REMAINDER OF THE EVENING. INSTABILITY DECREASES TOWARD THE METROPLEX...AND THE STORMS WILL SOON BE INGESTING A POST-SUNSET BOUNDARY LAYER. THERE WILL STILL BE FAVORABLE INSTABILITY DOWNSTREAM THIS EVENING...BUT STORMS WILL LIKELY DIMINISH IN INTENSITY...REACHING THE METROPLEX LATE EVENING TOWARD MIDNIGHT. WILD CARD WILL BE A RATHER INNOCUOUS SHORTWAVE NOW IN NORTHEASTERN NEW MEXICO (EVIDENT ON WV IMAGERY)...WHICH MAY APPROACH NORTH TEXAS AROUND MIDNIGHT OR THEREAFTER. FOR NOW... HAVE LIMITED VCTS/CB TO 04-06Z (11PM-1AM CDT) TIME FRAME. WILL ASSESS FURTHER WITH 03Z AMENDMENTS. TUESDAY... POTENTIAL FOR ADDITIONAL CONVECTION TUESDAY AFTERNOON...BUT WITH LOW CONFIDENCE...WILL FORGO INCLUSION IN TAFS AT THIS TIME. WACO... STORMS WILL STAY WELL TO THE NORTH. STRATUS EXPECTED TO INVADE CENTRAL AND EAST TEXAS TOWARD DAWN...LIKELY REACHING WACO BEFORE SUNRISE. IN LATE MAY WARMTH...PAPER THIN LAYER SHOULD EFFECTIVELY MIX OUT BY 14Z (9AM CDT). 25 && .PREV DISCUSSION... /ISSUED 306 PM CDT MON MAY 28 2012/ CUMULUS HAVE BEEN ON THE INCREASE ALONG AND NORTHWEST OF A LINE FROM BOWIE TO BRECKENRIDGE THIS AFTERNOON...AHEAD OF A FRONT THAT CURRENTLY STRETCHES FROM NORTH-CENTRAL OKLAHOMA TO THE TEXAS SOUTH PLAINS. THE BOUNDARY IS NOT MAKING MUCH PROGRESS SOUTHEAST...AS THE MAIN UPPER TROUGH AND ASSOCIATED ENERGY CAN BE SEEN ON SATELLITE TREKKING EAST OVER THE NORTHERN PLAINS. THERE IS HOWEVER A SUBTLE SHORTWAVE WORKING ITS WAY EAST TOWARDS THE AREA IN THE ZONAL FLOW ALOFT. THIS SHOULD HELP WITH THE DEVELOPMENT OF THUNDERSTORMS DURING PEAK HEATING LATE THIS AFTERNOON AND THIS EVENING IN THE MOIST AND UNSTABLE AIR AHEAD OF THE FRONT...LIKELY IN THE VICINITY OF THE DEVELOPING CU FIELD. WINDS HAVE DECREASED SOME TODAY COMPARED TO THE PAST SEVERAL DAYS. MEAN FLOW WILL REMAIN MODEST WITH 500MB WINDS AROUND 30 KTS INCREASING TO 50 KTS AT 300 MB. HOWEVER...MOISTURE AND INSTABILITY WILL BE SUFFICIENT ENOUGH FOR A FEW STRONG TO SEVERE STORMS...WITH PWS INCREASING TO AROUND AN INCH AND A HALF AND SB CAPE NEAR 3000 J/KG. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. COVERAGE MAY NOT INITIALLY BE ALL THAT HIGH...BUT COULD QUICKLY INCREASE WITH TIME ESPECIALLY IF SUFFICIENT CELL MERGERS OCCUR...A SMALL COLD POOL DEVELOPS AND ACTIVITY BECOMES MORE ORGANIZED. STORM MOTION TO THE EAST WOULD ALLOW ACTIVITY TO SPREAD EAST ACROSS NORTH TEXAS TONIGHT...AND GRADUALLY WEAKEN DUE TO THE LOSS OF SURFACE HEATING AND THE PRESENCE OF A STRONGER CAPPING INVERSION FARTHER TO THE EAST. AT THIS TIME WILL KEEP THE HIGHEST POPS TONIGHT OVER THE NORTHWEST AND TAPER THEM OFF TO SLIGHT CHANCE ALONG A SULPHUR SPRINGS TO GOLDTHWAITE LINE. UPPER RIDGING IS PROGGED TO INCREASE ACROSS THE AREA TOMORROW. THUNDERSTORMS WILL REMAIN MOSTLY ALONG AND NORTH OF THE RED RIVER NEAR THE QUASI-STATIONARY FRONT DURING THE DAY...BUT MAY THEN SLIDE SOUTHEAST IN THE NORTHWEST FLOW ALOFT AFFECTING THE NORTHEASTERN THIRD OF NORTH TEXAS TOMORROW NIGHT. AN IMPRESSIVE SHORTWAVE TROUGH WILL THEN DROP SOUTHWARD FROM CANADA INTO THE CENTRAL PLAINS ON WEDNESDAY BEFORE DEEPENING OVER THE MISSISSIPPI VALLEY THURSDAY AND FRIDAY. THIS SHOULD FORCE THE COLD FRONT SOUTHWARD ACROSS NORTH AND CENTRAL TEXAS THURSDAY AND POSSIBLY ALL THE WAY TO THE UPPER TEXAS COAST ON FRIDAY. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONT LATE WEDNESDAY INTO THURSDAY. THE BEST CHANCES WILL BE OVER THE EASTERN AND NORTHEASTERN COUNTIES WHERE UPPER LEVEL SUPPORT WILL BE BEST. TEMPERATURES WILL RETURN TO NEAR OR JUST BELOW NORMAL BY THE END OF THE WEEK BEHIND THE FRONT. 30 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 75 93 74 92 73 / 30 10 20 10 30 WACO, TX 72 92 72 91 74 / 10 5 10 10 20 PARIS, TX 72 90 70 89 70 / 20 20 30 20 50 DENTON, TX 72 93 71 92 72 / 40 20 30 20 40 MCKINNEY, TX 71 93 71 91 73 / 20 20 30 20 40 DALLAS, TX 75 93 74 92 73 / 20 10 20 10 30 TERRELL, TX 72 94 71 91 72 / 20 10 20 10 30 CORSICANA, TX 72 93 72 91 73 / 10 5 10 10 30 TEMPLE, TX 70 92 71 91 73 / 10 5 5 10 20 MINERAL WELLS, TX 70 93 70 92 71 / 40 20 20 10 30 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && /
Hazardous weather outlook, May 28, 8:10 PM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 810 PM CDT MON MAY 28 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 810 PM CDT MON MAY 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. STRONG TO SEVERE STORMS ARE EXPECTED THIS EVENING...PRIMARILY NORTH OF I-20 AND WEST OF I-35. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE HAZARDS. A WEAKENING TREND IS EXPECTED TOWARD MIDNIGHT AS THE STORMS MOVE INTO A MORE STABLE ENVIRONMENT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE NORTHERN HALF OF NORTH TEXAS ON TUESDAY AND WEDNESDAY AND ACROSS ALL OF NORTH TEXAS WEDNESDAY NIGHT AND THURSDAY. STORMS THAT DEVELOP DURING THIS TIME MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. THE GREATEST THREAT FOR SEVERE WEATHER WILL GENERALLY BE NORTH OF INTERSTATE 20 TOWARD THE RED RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS EVENING...MAINLY ALONG AND NORTHWEST OF A LINE FROM COMANCHE...TO GLEN ROSE...TO GAINESVILLE. 25
In the hours before
Special weather statement, May 28, 7:54 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
754 PM CDT MON MAY 28 2012
TXZ115-129-290130-
EASTLAND TX-STEPHENS TX-
754 PM CDT MON MAY 28 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN EASTLAND COUNTY
WESTERN STEPHENS COUNTY
AT 755 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES WEST OF
BRECKENRIDGE TO 14 MILES NORTHWEST OF CISCO TO 24 MILES WEST OF
CISCO...MOVING EAST AT 20 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE BRECKENRIDGE...CISCO...
EASTLAND...GUNSIGHT AND NECESSITY.
NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3251 9912 3252 9910 3282 9911 3290 9875
3246 9877 3211 9904 3212 9912
TIME...MOT...LOC 0055Z 269DEG 19KT 3271 9916 3248 9916
3225 9934Special weather statement, May 28, 8:06 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
806 PM CDT MON MAY 28 2012
TXZ091-290130-
MONTAGUE TX-
806 PM CDT MON MAY 28 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
MONTAGUE COUNTY
AT 806 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
NOCONA TO 10 MILES WEST OF BOWIE TO 17 MILES WEST OF BOWIE...MOVING
EAST AT 35 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE BOWIE...NOCONA...ST. JO...
FORESTBURG AND STONEBURG.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS.
LAT...LON 3399 9763 3395 9758 3391 9759 3390 9755
3392 9749 3344 9749 3343 9798 3388 9798
3389 9794 3386 9788 3386 9783 3392 9779
3395 9773 3400 9768
TIME...MOT...LOC 0106Z 271DEG 31KT 3387 9774 3360 9796
3350 9810The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:23 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Young | 52 min |
| May 28, 7:54 PM CDT | Special Weather Statement | FWD | Stephens | 36 min |
| May 28, 8:06 PM CDT | Special Weather Statement | FWD | Montague | 24 min |
| May 28, 8:13 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Stephens, Young | 62 min |
| May 28, 8:33 PM CDT | Severe Thunderstorm Warning | FWD | Eastland, Erath, Palo Pinto, Stephens | 57 min |
| May 28, 9:09 PM CDT | Special Weather Statement | FWD | Cooke, Denton | 36 min |
| May 28, 9:15 PM CDT | Severe Thunderstorm Warning | FWD | Erath, Hood, Jack, Palo Pinto, Parker, Wise | 60 min |
| May 28, 9:41 PM CDT | Special Weather Statement | FWD | Denton, Grayson | 34 min |
| May 28, 9:45 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Erath, Mills | 45 min |
| May 28, 9:51 PM CDT | Special Weather Statement | FWD | Tarrant | 24 min |
| May 28, 9:58 PM CDT | Severe Thunderstorm Warning | FWD | Johnson, Tarrant | 47 min |
| May 28, 10:19 PM CDT | Areal Flood Advisory | FWD | Henderson, Tarrant | 116 min |
| May 28, 10:27 PM CDT | Special Weather Statement | FWD | Hamilton | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.